Alert archive / Illinois / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 73, NWS Quad Cities, IA

June 27, 20096 counties in Illinois; Scott County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 27, 2009, 5:25 PM CDT for 6 counties in Illinois; Scott County, Iowa. It was in force for 65 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2009, 5:25 PM CDT (22:25 UTC)
Expired
Jun 27, 2009, 6:30 PM CDT
In force
65 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Scott County, IA, Bureau County, IL, Carroll County, IL, Henry County, IL, Mercer County, IL, Rock Island County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 21 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 5:30 PM CDTTSTM WND DMG1 S Davenport, IASEVERAL TREES AND TREE BRANCHES DOWN IN DOWNTOWN DAVENPORT. A LARGE TREE FALLEN ON MCKAY MUSIC BUILDING ON BRADY STREET.
Jun 27, 5:30 PM CDTTSTM WND DMGDavenport, IA1 FOOT DIAMTER TREE SNAPPED IN HALF AT 8TH AND WARREN. TIME ESTIMATED.
Jun 27, 5:30 PM CDTTSTM WND GST 60Davenport, IA
Jun 27, 5:35 PM CDTTSTM WND GST 602 Ne Fulton, IL6 TO 7 INCH TREE LIMBS DOWN.
Jun 27, 5:37 PM CDTTSTM WND DMGRiverdale, IATREE BLOWN DOWN. REPORTED BY KWQC TV.
Jun 27, 5:40 PM CDTTSTM WND DMG1 W Princeton, IAPOWERLINES DOWN. TIME ESTIMATED.
Jun 27, 5:40 PM CDTTSTM WND GST 602 S Davenport, IAIDOT RWIS SITE RQCI4
Jun 27, 5:45 PM CDTTSTM WND DMGLe Claire, IATREES DOWN IN TOWN. REPORTED BY KWQC TV.
Jun 27, 5:45 PM CDTTSTM WND GST 602 W Ustick, ILALONG WITH PEA SIZE HAIL.
Jun 27, 5:48 PM CDTTSTM WND DMG3 Wsw Chadwick, ILCORN FIELD FLATTENED. TIME ESTIMATED OFF RADAR. COCORAHS OBSERVER.
Jun 27, 5:48 PM CDTTSTM WND GST 60Reynolds, IL50 TO 60 MPH WINDS AND VERY HEAVY RAIN.
Jun 27, 6:07 PM CDTTSTM WND GST 601 Wsw Sherrard, ILALSO POWER IS OUT.
Jun 27, 6:15 PM CDTTSTM WND DMGSterling, ILLARGE TREE DOWN ON ROAD IN WEST PART OF TOWN. TREE ALSO TOOK DOWN POWER LINES AND HAS BLOCKED ROAD. AT AVENUE J AND 6TH STREET. SEVERAL OTHER SMALLER BRANCHES DOWN AROUND TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 2:41 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.4 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1642 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 272225
SVRDVN
IAC163-ILC011-015-073-131-161-195-272330-
/O.NEW.KDVN.SV.W.0073.090627T2225Z-090627T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
525 PM CDT SAT JUN 27 2009

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCOTT COUNTY IN EAST CENTRAL IOWA...
  NORTHWESTERN BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
  SOUTHERN CARROLL COUNTY IN NORTHWEST ILLINOIS...
  HENRY COUNTY IN NORTHWEST ILLINOIS...
  MERCER COUNTY IN NORTHWEST ILLINOIS...
  ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
  WHITESIDE COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 630 PM CDT.

* AT 523 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A LINE
  OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
  LINE EXTENDING FROM 17 MILES WEST OF SAVANNA TO DAVENPORT TO NEW
  BOSTON...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF MAQUOKETA
  TO DAVENPORT TO 10 MILES EAST OF WAPELLO...AND MOVING EAST AT 40
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ELDRIDGE...DAVENPORT AND JOY AROUND 530 PM CDT...
  ROCK ISLAND ARSENAL...MCCAUSLAND...TAYLOR RIDGE AND SEATON AROUND
  535 PM CDT...
  BETTENDORF...REYNOLDS AND OAK GROVE AROUND 540 PM CDT...

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 286 AND 306.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND
41.

THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.

THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 1 AND
33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.

THIS STORM HAS ALREADY PRODUCED WIND DAMAGE AND IT REMAINS A THREAT.

&&

LAT...LON 4160 8964 4115 8989 4115 9043 4107 9044
      4108 9095 4116 9100 4120 9108 4143 9090
      4145 9078 4159 9078 4174 9071 4178 9051
      4172 9033 4181 9020 4197 9014 4210 9016
      4210 8969 4194 8968 4193 8964
TIME...MOT...LOC 2225Z 263DEG 35KT 4203 9043 4159 9063
          4117 9097

$$

ERVIN
3 follow-up statements
000 
WWUS53 KDVN 272255
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
555 PM CDT SAT JUN 27 2009

IAC163-ILC011-015-073-131-161-195-272330-
/O.CON.KDVN.SV.W.0073.000000T0000Z-090627T2330Z/
SCOTT IA-CARROLL IL-WHITESIDE IL-ROCK ISLAND IL-MERCER IL-HENRY IL-
BUREAU IL-
555 PM CDT SAT JUN 27 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHWESTERN BUREAU...HENRY...MERCER...ROCK ISLAND...WHITESIDE...
SOUTHERN CARROLL AND EAST CENTRAL SCOTT COUNTIES...

AT 554 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE
EXTENDING FROM WACKER TO PORT BYRON TO GILCHRIST...OR ALONG A LINE
EXTENDING FROM MOUNT CARROLL TO 11 MILES NORTHEAST OF EAST MOLINE TO
7 MILES EAST OF ALEDO...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MOUNT CARROLL...NORTH HENDERSON...IDEAL AND WARNER AROUND 600 PM
  CDT...
  USTICK...UNION GROVE...SHADY BEACH AND ORION AROUND 605 PM CDT...
  UNIONVILLE AND SPRING HILL AROUND 610 PM CDT...

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 
41.

THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 3 AND 5.

THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 1 AND
33.

THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 11 AND 18.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 0 AND 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

THIS STORM HAS ALREADY PRODUCED WIND DAMAGE AND IT REMAINS A THREAT.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4115 8989 4115 9043 4107 9044 4108 9095
      4116 9100 4120 9108 4135 9081 4181 9019
      4197 9014 4210 9016 4210 8969 4194 8968
      4193 8964 4160 8964
TIME...MOT...LOC 2254Z 263DEG 35KT 4206 9005 4162 9026
          4120 9061

$$

ERVIN
000 
WWUS53 KDVN 272301
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
601 PM CDT SAT JUN 27 2009

IAC163-ILC011-015-073-131-161-195-272330-
/O.CON.KDVN.SV.W.0073.000000T0000Z-090627T2330Z/
SCOTT IA-CARROLL IL-WHITESIDE IL-ROCK ISLAND IL-MERCER IL-HENRY IL-
BUREAU IL-
601 PM CDT SAT JUN 27 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHWESTERN BUREAU...HENRY...MERCER...EASTERN ROCK ISLAND...
WHITESIDE...SOUTHERN CARROLL AND EAST CENTRAL SCOTT COUNTIES...

AT 559 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE
EXTENDING FROM CHADWICK TO SHADY BEACH TO SUNBEAM...OR ALONG A LINE
EXTENDING FROM 9 MILES SOUTHEAST OF MOUNT CARROLL TO 15 MILES EAST OF
EAST MOLINE TO 8 MILES SOUTH OF ALEDO...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ROUND GROVE...PROPHETSTOWN...OSCO AND OPHIEM AROUND 610 PM CDT...
  NORTH HENDERSON...LEON CORNERS...EMERSON AND ANDOVER AROUND 615 PM
  CDT...
  YORKTOWN AND PENROSE AROUND 620 PM CDT...

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 
41.

THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 1 AND
33.

THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 14 AND 18.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 0 AND 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4115 8989 4115 9043 4107 9044 4108 9095
      4116 9100 4136 9067 4181 9019 4197 9014
      4210 9016 4210 8969 4194 8968 4193 8964
      4160 8964
TIME...MOT...LOC 2301Z 263DEG 35KT 4200 8985 4155 9011
          4109 9068

$$

ERVIN
000 
WWUS53 KDVN 272324
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
624 PM CDT SAT JUN 27 2009

IAC163-ILC015-161-272333-
/O.CAN.KDVN.SV.W.0073.000000T0000Z-090627T2330Z/
SCOTT IA-CARROLL IL-ROCK ISLAND IL-
624 PM CDT SAT JUN 27 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROCK ISLAND...SOUTHERN
CARROLL AND EAST CENTRAL SCOTT COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER 
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HEAVY RAIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

LAT...LON 4115 8989 4115 9043 4107 9044 4108 9095
      4122 9049 4167 8991 4193 8964 4160 8964
TIME...MOT...LOC 2323Z 263DEG 35KT 4202 8956 4157 8983
          4112 9040

$$

ILC011-073-131-195-272330-
/O.CON.KDVN.SV.W.0073.000000T0000Z-090627T2330Z/
WHITESIDE IL-MERCER IL-HENRY IL-BUREAU IL-
624 PM CDT SAT JUN 27 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHWESTERN BUREAU...HENRY...SOUTHEASTERN MERCER AND
SOUTHEASTERN WHITESIDE COUNTIES...

AT 623 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE
EXTENDING FROM 11 MILES NORTHEAST OF PENROSE TO YORKTOWN TO NORTH
HENDERSON...OR ALONG A LINE EXTENDING FROM 7 MILES WEST OF MOUNT
MORRIS TO 16 MILES SOUTHWEST OF ROCK FALLS TO 12 MILES NORTH OF 
GALESBURG...MOVING EAST AT 40 MPH. ANOTHER SEVERE THUNDERSTORM 
WARNING HAS BEEN ISSSUED FOR EASTERN HENRY...EASTERN WHITESIDE...AND 
BUREAU COUNTIES AND WILL CONTINUE THROUGH 715 PM.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOODHULL...TAMPICO...WHITESIDE COUNTY AIRPORT...YEOWARD ADDITION...
THOMAS...NEW BEDFORD...NEKOMA...MINERAL...KEWANEE MUNICIPAL
AIRPORT...KEWANEE...JOHNSON SAUK TRAIL STATE PARK...GERMAN CORNER...
GALVA...DEER GROVE...BRANDENBURG CORNERS...BISHOP HILL...ANNAWAN AND
ULAH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

&&

LAT...LON 4115 8989 4115 9043 4107 9044 4108 9095
      4122 9049 4167 8991 4193 8964 4160 8964
TIME...MOT...LOC 2323Z 263DEG 35KT 4202 8956 4157 8983
          4112 9040

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:30 PM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, Jun 27, 1:30 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
130 PM CDT SAT JUN 27 2009

.SYNOPSIS...
A COLD FRONT IS MAKING STEADY PROGRESS THROUGH IOWA AS OF NOON...AND
DEWPOINTS HAVE QUICKLY RECOVERED TO THE LOWER TO MID 70S OVER THE
SOUTHERN HALF OF IOWA.  THESE WILL LIKELY CONTINUE TO SPREAD NORTH
AND EAST AHEAD OF THE FRONT THE REMAINDER OF THE AFTERNOON.  THIS IS
KEY...AS IT WILL ESTABLISH 2000 TO 4000 CAPE OVER THE CWA BY LATE
AFTERNOON. TEMPERATURES ARE WELL ON THERE WAY TO REACHING THE UPPER
80S TO LOWER 90S.  BEHIND THE FRONT...SHARPLY DRIER AIR AND
MODERATELY COOLER AIR IS FOUND THROUGHOUT THE DAKOTAS.  THUS...AFTER
TONIGHTS STORMS...WE SHOULD BE IN FOR AN OUTSTANDING STRETCH OF
PLEASANT WEATHER...WITHOUT THE WIDESPREAD USE OF AIR CONDITIONERS.

&&

.SHORT TERM...TONIGHT THROUGH SUNDAY...
STRONG TO SEVERE THUNDERSTORMS WILL LIKELY BE ONGOING AT THE START
OF THE PERIOD...MAINLY ALONG AND EAST OF THE MISSISSIPPI RIVER.
PRIOR TO THAT...THE STORMS WILL HAVE SWEPT THROUGH EASTERN IOWA.
PARAMETERS CONTINUE TO SUGGEST BOWING LINE SEGMENTS AND A FEW
SUPERCELLS PRODUCING ORGANIZED STRONG WINDS...AND ISOLATED HAIL UP
TO 1 INCH IN DIAMETER.  THE TORNADO THREAT LOOKS LOW...AND WOULD BE
RESTRICTED TO A QUICK SPIN UP ON MESOSCALE BOUNDARIES AND STORM
INTERACTIONS.  WIND GUSTS OF 60 TO 70 MPH APPEAR QUITE LIKELY IN THE
EXPECTED BOWING SEGMENTS. TONIGHT WILL SEE THESE STORM QUICKLY MOVE
EAST...AND AN UPDATE TO COMPLETELY DRY OUT THE FORECAST IS LIKELY BY
MID EVENING. AFTER THIS...DRY AND MORE TEMPERATE AIR WILL SWEEP
IN...WITH EXCEPTIONALLY PLEASANT WEATHER IN STORE FOR AN EXTENDED
PERIOD OF TIME.
 ...ERVIN...

.LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY...
A PLEASANT STRETCH OF WEATHER EXPECTED FOR THIS ENTIRE TIME FRAME.
CLOSED LOW SETS UP SHOP OVER THE GREAT LAKES REGION AND REMAINS
THERE FOR MUCH OF THIS UPCOMING WEEK. THIS PUTS THE DVN CWA IN THE
COOLER AND DRIER NORTHWEST FLOW WITH THE BULK OF THE CLOUDS AND
SHOWERY WEATHER WELL TO OUR NORTHEAST UNDER THE LOW. NOTICED THE GFS
HAS BACKED OFF ON RAMMING THE HEAT BACK INTO THE REGION BY THE END
OF NEXT WEEK. GFS NOW SIMILAR TO THE ECMWF KEEPING THE REGION IN THE
NORTHWEST FLOW. WILL HAVE A DRY FORECAST THIS ENTIRE PERIOD WITH
CLEAR NIGHTS AND MOSTLY SUNNY DAYS. MAY BE A LITTLE MORE INSTABILITY
CUMULUS CLOUDS DURING THE AFTERNOON IN OUR NORTHEAST CWA DURING THE
WEEK WHERE SOMEWHAT COLDER AIR ALOFT WILL EXIST. MAX AND MIN
TEMPERATURES EXPECTED TO BE NEAR TO BELOW NORMAL THIS PERIOD ALONG
WITH COMFORTABLE HUMIDITIES. FOR FARMERS THIS WILL BE EXCELLENT HAY
CUTTING WEATHER.

..HAASE..

&&
.AVIATION...
A COLD FRONT WILL BRING A SHORT 1 TO 2 HOUR PERIOD OF IFR TO LIFR
STRONG THUNDERSTORMS AND STRONG WINDS TO ALL SITES BETWEEN 20Z AND
01Z. IN ANY SITE...THESE CONDITIONS SHOULD LAST UNDER 1 HOUR.  AFTER
THE STORMS MOVE THROUGH...A QUICK RETURN TO PERSISTENT VFR WEATHER
IS EXPECTED.  THE STORMS ARE EXPECTED TO IMPACT CID AT 20-21Z...DBQ
AT 21-23Z...MLI AT 23-01Z...AND BRL AT 23-01Z.  AGAIN...WITHIN THESE
WINDOWS...THE STORM WILL LAST UNDER 1 HOUR...AND VFR WEATHER WILL BE
FOUND IN THE WAKE OF THEM.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

ERVIN/HAASE
Hazardous weather outlook, Jun 27, 4:55 AM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
455 AM CDT SAT JUN 27 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-281000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
455 AM CDT SAT JUN 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS
ACROSS THE ENTIRE OUTLOOK AREA FOR MID AFTERNOON THROUGH EARLY
EVENING.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A COLD
FRONT THAT WILL PUSH ACROSS THE AREA FROM MID AFTERNOON THROUGH
EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS
BEING THE PRIMARY THREAT. THERE IS ALSO A LOW POTENTIAL FOR
SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND
ISOLATED TORNADOES.

HEAVY DOWNPOURS WILL BE POSSIBLE WITH THUNDERSTORMS. RELATIVELY
FAST MOVEMENT OF STORMS WILL LIMIT RAINFALL AMOUNTS TO LESS THAN 1
INCH IN MOST LOCATIONS AND THE THREAT OF FLASH FLOODING IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON THROUGH
EVENING.

SHEETS

In the hours before

Local storm report, Jun 27, 4:45 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 PM CDT SAT JUN 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND GST     WASHINGTON              41.30N 91.69W
06/27/2009  M59 MPH          WASHINGTON         IA   AWOS

&&

LEGRO
Local storm report, Jun 27, 5:04 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
504 PM CDT SAT JUN 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TSTM WND GST     WILTON                  41.59N 91.02W
06/27/2009  E60 MPH          MUSCATINE          IA   TRAINED SPOTTER

            WINDS ESTIMATED TO BE 50 TO 60 MPH WITH SOME BRANCHES
            COMING DOWN.

&&
Local storm report, Jun 27, 5:18 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
518 PM CDT SAT JUN 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     E AINSWORTH             41.29N 91.55W
06/27/2009                   WASHINGTON         IA   PUBLIC

            PARKED SEMI BLOWN OVER NEAR JUNCTION OF HIGHWAYS 218 AND
            92. TIME ESTIMATED.

&&

LEGRO
Local storm report, Jun 27, 5:22 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
522 PM CDT SAT JUN 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     TSTM WND GST     1 N MUSCATINE           41.43N 91.07W
06/27/2009  E60 MPH          MUSCATINE          IA   TRAINED SPOTTER

&&

LEGRO

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 4:39 PM CDTSevere Thunderstorm WarningDVNHenderson, Mercer, Rock Island, Warren66 min
Jun 27, 4:55 PM CDTSevere Thunderstorm WarningDVNCarroll, Jo Daviess, Stephenson44 min
Jun 27, 6:15 PM CDTSevere Thunderstorm WarningDVNHancock, Henderson, McDonough, Warren60 min
Jun 27, 6:17 PM CDTSevere Thunderstorm WarningDVNBureau, Henry, Putnam, Whiteside58 min
Jun 27, 6:49 PM CDTSevere Thunderstorm WarningDVNHancock, McDonough, Warren56 min
Jun 27, 4:01 PM CDTSevere Thunderstorm WarningDVNDubuque, Jackson, Jones59 min
Jun 27, 4:45 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Jones, Scott60 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2009Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.